Corneal melting associated with topical diclofenac use after laser-assisted subepithelial keratectomy

Maurizio Zanini, Giacomo Savini, Piero Barboni

Research output: Contribution to journalArticle

Abstract

We report a case of corneal melting associated with topically applied preservative-free diclofenac (Voltaren Ofta) after laser-assisted subepithelial keratectomy. Keratolysis was detected on day 5; further progression toward perforation was arrested by immediate suspension of diclofenac and prescription of topical dexamethasone with 24-hour patching. At the last follow-up, the visual acuity had improved from counting fingers to 20/20. Preservative-free diclofenac instillation had never been associated with keratolysis. Topical steroids may be useful in treating corneal melting associated with nonsteroidal antiinflammatory drugs.

Original languageEnglish
Pages (from-to)1570-1572
Number of pages3
JournalJournal of Cataract and Refractive Surgery
Volume32
Issue number9
DOIs
Publication statusPublished - Sep 2006

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint Dive into the research topics of 'Corneal melting associated with topical diclofenac use after laser-assisted subepithelial keratectomy'. Together they form a unique fingerprint.

  • Cite this